VA AM Report 11.23.16: LT shares a case from Japan

Happy pre-thanksgiving day, for report this morning we went through a case presented to LT on his travels in Japan. A 83 year old gentleman with type 2 diabetes on sitagliptin and metformin develops symptoms c/f PMR,  then develops an oligoarticular arthritis, all felt to be c/w DPP4-induced arthritis, which in Japan is a not uncommonly encountered side effect of the -gliptin drugs as many patients are put on these drugs as a second-line agent for type 2 DM.

https://remote.ucsf.edu/pubmed/,DanaInfo=www.ncbi.nlm.nih.gov,SSL+23462883

The hallmark is a seronegative arthritis and symptoms of joint pain and/or muscle pain. Obviously rule out other causes (RA, PMR/GCA etc.) but remember to run the med list.

Some PMR pearls:

#PMR is usually exquisitely sensitive to low doses (10-20mg) of prednisone. IF not responding completely or minimally responsive, atypical PMR can be a paraneoplastic syndrome, look for an underlying malignancy (lung being common)

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s